MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number PFO OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 35mm amplatzer patent foramen ovale (pfo) occluder was chosen for implant using a 9f amplatzer trevisio delivery system.During procedure, heparin was administrated and the activated clotting time (act) levels of the patient was 372.The right atrial (ra) disc of the occluder was not flattening before release and had a bulbous deformation.The disc was flatted after release confirmed in fluoroscopy.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.After the procedure, a pericardial effusion was noted.A pericardiocentesis was performed.Patient stayed overnight due to pericardiocentesis.After the procedure, the patient become hypotensive and transferred to the stretcher the physician mentioned pericardial effusion was not related to occluder and it was caused by one of the non-abbott wires while attempting to cross the septum.There was no clinically significant delay in procedure.The patient was discharged.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.Information from the field indicated that there was no anatomical interference, an 9f delivery sheath was used, and there was not any angulation or kink in the delivery system upon deployment.The cause of the reported incident could not be conclusively determined.There is no indication for a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 35mm amplatzer patent foramen ovale (pfo) occluder was chosen for implant using a 9f amplatzer trevisio delivery system.During procedure, heparin was administrated, and the activated clotting time (act) levels of the patient was 372.It was noted that the patient's heart was rotated.It was difficult to cross the septum during the transeptal puncture due to the patient anatomy.After the device was deployed, the right atrial (ra) disc of the occluder was not flatten and had a bulbous deformation.The device was released from the delivery cable and the disc was flatted, confirmed in fluoroscopy.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.There was no clinically significant delay in procedure.After the procedure, the patient became hypotensive, and a pericardial effusion was noted.A pericardiocentesis was performed.Patient stayed overnight due to pericardiocentesis.The physician mentioned pericardial effusion was not related to occluder and it was caused by one of the non-abbott wires while attempting to cross the septum.The patient was discharged.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17226207
Report Number2135147-2023-02853
Device Sequence Number7076173
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public00811806011301
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberPFO OCCLUDER
Device Catalogue Number9-PFO-035
Device Lot Number8192122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale
Patient Weight62 KG